MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure for bile drainage in the bile duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, it was noticed that the guide catheter broke.The broken piece of guide catheter was removed by a pair of forceps and another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).(b)(4).
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) 00affiliated to the medical school of shanghai jiaotong university.Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Impact code f23 captures the reportable event of unexpected medical intervention.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was returned deployed.The device was inspected carefully and found no issues.The stent, suture thread and the suture hole were returned in good conditions.The guide catheter was returned attached to the push catheter and did not present any issues.The guide catheter was not broken.The functional test cannot be performed due to the device was returned actioned.No problem with the device were noted.The reported event was not confirmed.According to the analysis, since the device exceeded the period of time/date recommended by the manufacturer for storing the device without a degradation in quality, shelf life/expiration day exceeded is selected as the conclusion code of the reported problem.After analysis of the device returned it was determined that the device was returned in good conditions.The guide catheter was returned attached to the push catheter in good conditions, and the guide catheter did not break.The functional test cannot be performed due the device was returned actioned, the unit returned did not show evidence of either the alleged issue or any defect that could have contributed to the event reported.Therefore, no problem detected is selected as the most probable root cause for the complaint.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15509890
Report Number3005099803-2022-05308
Device Sequence Number4971771
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public08714729162599
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model NumberM00539280
Device Catalogue Number3928
Device Lot Number0024286280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight53 KG